Not diagnosed with anything yet

Had varying symptoms on and off for 21/2 years latest attack being the worst.on this occasion dr put me on 30mg pred codeine,paracetamol,diazepam. Saw rheumatologist early May who I thought was useless but whatever. My dr has now decided to go down his route and introduce amitriptyline into my medication and increase pain killers .am now reducing pred by 2.5mg every 3 days.does anyone suffer from sun sensitivity I find that if I go out in the sun I dehydrate badly and feel ill. I have worked in the construction industry for 40 years and have never been sun sensitive before. They are dropping my steroid dose because it is causing problems and I wonder if that could be one of them.anybody? Thanks,Alan

10 Replies

  • Hi Alan, I suffer with sun sensitivity, but mine is caused by vitiligo which means I have a tendency to burn really easily as I have large patches with no pigment. I can dehydrate quite quickly and generally feel unwell. I don't think mine is fibro related tho :) I hope you can get a proper diagnoses and maybe someone else will be able to shed some light on it for you. Wishing you well :)

  • Thanks tiredalot I can only think that the pred I have been on for the last 7 weeks are causing the problems seem to have spent this time at gps,eye hospital or A&E. Really annoying me now .will have to wait and see what happens as I reduce the pred in my system.thank u for your reply,keep well.Alan

  • Medication, sometimes I wonder if it isn't worse than the ailment. From what I can gather most people here have spent a lot of time trying to get a diagnoses and then it's a battle to get the right treatment. So here is hoping it works out for you :)

  • Thanks tiredalot really appreciate people's input .Alan

  • Hi Alan55

    I am so sorry to read that you are suffering in this way, and I genuinely hope that you can find some resolution and relief to these issues. When you write 'Pred' I presume you mean Prednisolone steroids? I use this medication for my asthma and COPD, and they have an horrendous side effect list. I have pasted the NHS Choices side effects list below for you:

    I was wondering how long you have been taking 30 mg for? I am presuming they were in 5 mg tablet form, so taking 6 a day? The only way to reduce and finally stop such a course is to reduce the daily steroid level gradually.

    I also suffer from sun sensitivity as a result of both medications and allergies giving me migraines, so I am genuinely not surprised if you are experiencing this issue.

    If you find that the sedative effect in the amitriptyline is too much for you, you could always discuss and alternative with your GP, which is called Nortriptyline, it is the same but without an added sedative.

    I want to wish you all the best of luck.


  • Thanks ken I don't find my gp very helpful at all.i would think after 21/2 years she would have some idea what is causing my problems. The rheumatologist I saw was very opinionated could not get a word in to be honest.he contradicted himself by saying my face and hands were sun damaged and on the next page said he could see signs of arthritis in my hands. How can I get in touch with a gp who has knowledge on fibro in the Epsom downs area .any ideas would be much appreciated .thanks ,Alan

  • Hi Alan55

    I have pasted you the link for FibroActions support groups listings. If there is a group near you just contact them and I am sure they will be able to tell you the most Fibro friendly GP's in your area?

    Alternatively, you could just ring around all the surgeries in your area and ask about Fibro aware / friendly doctors, but it is time consuming and you may not necessarily get accurate information.

    Good luck


  • Thanks Ken much appreciated,Alan

  • I know this sounds crazy but look at your fingers. The half moon at your cuticle on each finger. How many do you have? I have 3 small ones out of 10. I once read that people with fibromyalgia tend not to have many half moons. Steroids maybe causing problem? I know with myself I'm allergic to things I never used to be to. It's like this disease has a mind of it's own. Hope this helps sweetheart, and you find some relief soon. Mitzi

  • Thanks for that mitziblue I shall have a look Alan

You may also like...